Alert archive / California / Winter Storm Warnings in 2005
Winter Storm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this winter storm warning at Dec 1, 2005, 2:58 AM PST. It took effect at Dec 1, 2005, 12:00 PM PST. It was in force for 27 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 1, 2005, 2:58 AM PST (10:58 UTC)
- In effect from
- Dec 1, 2005, 12:00 PM PST
- Expired
- Dec 2, 2005, 2:31 PM PST
- In force
- 27 hr
- Issued by
- NWS Las Vegas, NV
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KVEF 011058 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 258 AM PST THU DEC 1 2005 ...FIRST MAJOR WINTER STORM OF THE SEASON ON ITS WAY FOR THE SOUTHERN SIERRA... .A PACIFIC STORM WITH ABUNDANT MOISTURE WILL BRING HEAVY SNOW AND GUSTY WINDS TO THE EAST SLOPES OF THE SOUTHERN SIERRA THIS AFTERNOON THROUGH FRIDAY MORNING. CAZ026-011900- /O.UPG.KVEF.WS.A.0001.051201T2000Z-051202T1700Z/ /O.NEW.KVEF.WS.W.0001.051201T2000Z-051202T1700Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 258 AM PST THU DEC 1 2005 ...WINTER STORM WARNING IN EFFECT FROM NOON TODAY TO 9 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 AM PST FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. SNOW IS EXPECTED TO BEGIN TO FALL ON THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET THIS AFTERNOON AND BECOME HEAVY AT TIMES OVERNIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 12 TO 18 INCHES ABOVE 11000 FEET AND 6 TO 12 INCHES BETWEEN 7500 AND 11000 FEET ARE LIKELY. STRONG WEST WINDS WILL ALSO ACCOMPANY THE HEAVY SNOW CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND LOCAL WHITE OUT CONDITIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER...BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
7 follow-up statements
000 WWUS45 KVEF 011853 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1053 AM PST THU DEC 1 2005 ...FIRST MAJOR WINTER STORM OF THE SEASON ON ITS WAY FOR THE SOUTHERN SIERRA... .A PACIFIC STORM WITH ABUNDANT MOISTURE WILL BRING HEAVY SNOW AND GUSTY WINDS TO THE EAST SLOPES OF THE SOUTHERN SIERRA THIS AFTERNOON THROUGH FRIDAY MORNING. CAZ026-020300- /O.CON.KVEF.WS.W.0001.051201T2000Z-051202T1700Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1053 AM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... SNOWFALL IS EXPECTED TO INCREASE THIS AFTERNOON ON THE EAST SLOPES OF THE SOUTHERN SIERRA ABOVE 7500 FEET AND BECOME HEAVY AT TIMES OVERNIGHT. TOTAL SNOW ACCUMULATIONS BY FRIDAY MORNING OF 12 TO 18 INCHES ABOVE 11000 FEET AND 6 TO 12 INCHES BETWEEN 7500 AND 11000 FEET ARE LIKELY. STRONG WEST WINDS WILL ALSO ACCOMPANY THE HEAVY SNOW CAUSING AREAS OF BLOWING AND DRIFTING SNOW AND LOCAL WHITE OUT CONDITIONS. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER... BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KVEF 012352 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 352 PM PST THU DEC 1 2005 CAZ026-020800- /O.CON.KVEF.WS.W.0001.000000T0000Z-051202T1700Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 352 PM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... A MOIST WESTERLY FLOW WILL CONTINUE OVER THE EASTERN SIERRA SLOPES INTO FRIDAY MORNING AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST. SNOW IS EXPECTED TO FALL THROUGH TONIGHT AND INTO FRIDAY AND WILL BE HEAVY AT TIMES. TOTAL SNOWFALL THROUGH 9 AM FRIDAY IS EXPECTED TO RANGE FROM 12 TO 18 INCHES ABOVE 10000 FEET WITH 6 TO 12 INCHES BETWEEN 7500 AND 10000 FEET. SNOWFALL IN ASPENDELL AT 8500 FEET AS OF 3 PM THIS AFTERNOON WAS ONLY AROUND 1 INCH BUT MODERATE SNOW WAS FALLING AT THE TIME. IN ADDITION TO HEAVY SNOW...WINDS GUSTING UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER... BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KVEF 020745 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 1145 PM PST THU DEC 1 2005 CAZ026-021700- /O.CON.KVEF.WS.W.0001.000000T0000Z-051202T1700Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 1145 PM PST THU DEC 1 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST FRIDAY... A MOIST WESTERLY FLOW WILL REMAIN OVER THE EASTERN SIERRA AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST. SNOW IS EXPECTED TO CONTINUE THROUGH 9 AM FRIDAY AND WILL BE HEAVY AT TIMES. TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 12 TO 18 INCHES ABOVE 10000 FEET WITH 6 TO 12 INCHES BETWEEN 7500 AND 10000 FEET. AS OF 8 PM A LOCAL WEATHER SPOTTER IN ASPENDELL REPORTED 5 INCHES OF SNOW ON THE GROUND WITH HEAVY SNOW FALLING AT THE TIME. IN ADDITION TO HEAVY SNOW...WINDS GUSTING UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER... BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KVEF 021152 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 352 AM PST FRI DEC 2 2005 CAZ026-021700- /O.CON.KVEF.WS.W.0001.000000T0000Z-051202T1700Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 352 AM PST FRI DEC 2 2005 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... A MOIST WESTERLY FLOW WILL REMAIN OVER THE EASTERN SIERRA AS A STRONG LOW PRESSURE SYSTEM MOVES ACROSS THE PACIFIC NORTHWEST. SNOW IS EXPECTED TO CONTINUE THROUGH 9 AM TODAY AND WILL BE HEAVY AT TIMES. TOTAL SNOWFALL IS EXPECTED TO RANGE FROM 12 TO 18 INCHES ABOVE 10000 FEET WITH 6 TO 12 INCHES BETWEEN 7500 AND 10000 FEET. AS OF 8 PM A LOCAL WEATHER SPOTTER IN ASPENDELL REPORTED 5 INCHES OF SNOW ON THE GROUND WITH HEAVY SNOW FALLING AT THE TIME. IN ADDITION TO HEAVY SNOW...WINDS GUSTING UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER... BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KVEF 021659 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 859 AM PST FRI DEC 2 2005 CAZ026-030000- /O.EXT.KVEF.WS.W.0001.000000T0000Z-051203T0000Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 859 AM PST FRI DEC 2 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... SNOWFALL IS EXPECTED TO CONTINUE OVER PORTIONS OF THE EASTERN SIERRA SLOPES TODAY. SNOW WILL TAPER OFF FROM NORTH TO SOUTH BUT SOME AREAS ABOVE 7500 FEET WILL RECEIVE AN ADDITIONAL 4 TO 8 INCHES OF SNOW THROUGH MID AFTERNOON...ESPECIALLY SOUTH OF INDEPENDENCE. THEREFORE THE WINTER STORM WARNING WHICH WAS TO EXPIRE AT 9 AM HAS BEEN EXTENDED. IN ADDITION TO HEAVY SNOW...WINDS GUSTING UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER... BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KVEF 021708 CCA WSWVEF URGENT - WINTER WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 907 AM PST FRI DEC 2 2005 CAZ026-030000- /O.COR.KVEF.WS.W.0001.000000T0000Z-051203T0000Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 907 AM PST FRI DEC 2 2005 ...WINTER STORM WARNING NOW IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... SNOW CONTINUED TO FALL OVER THE SOUTHERN SIERRA OVERNIGHT. ASPENDELL AT 8500 FEET RECEIVED A TOTAL OF 13 INCHES OF SNOW THROUGH 8 AM THIS MORNING. SNOWFALL IS EXPECTED TO CONTINUE OVER PORTIONS OF THE EASTERN SIERRA SLOPES TODAY. SNOW WILL TAPER OFF FROM NORTH TO SOUTH BUT SOME AREAS ABOVE 7500 FEET WILL RECEIVE AN ADDITIONAL 4 TO 8 INCHES OF SNOW THROUGH MID AFTERNOON...ESPECIALLY SOUTH OF INDEPENDENCE. THEREFORE THE WINTER STORM WARNING WHICH WAS TO EXPIRE AT 9 AM HAS BEEN EXTENDED. IN ADDITION TO HEAVY SNOW...WINDS GUSTING UP TO 40 MPH WILL CAUSE SIGNIFICANT BLOWING AND DRIFTING SNOW AT TIMES. CONDITIONS CAN DETERIORATE RAPIDLY IN WINTER WEATHER SITUATIONS... SLOW DOWN AND ALLOW EXTRA TIME WHEN TRAVELING. PRACTICE YOUR WINTER SAFETY RULES...CARRY TIRE CHAINS...FOOD...WATER... BLANKETS...AND A FLASHLIGHT IN YOUR CAR IN CASE OF AN EMERGENCY. $$
000 WWUS45 KVEF 022231 WSWVEF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE LAS VEGAS NV 231 PM PST FRI DEC 2 2005 CAZ026-022345- /O.CAN.KVEF.WS.W.0001.000000T0000Z-051203T0000Z/ OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES- INCLUDING THE CITIES OF...BISHOP...ASPENDELL...LONE PINE... OLANCHA...MT WHITNEY 231 PM PST FRI DEC 2 2005 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS CANCELLED THE WINTER STORM WARNING FOR THE EASTERN SIERRA SLOPES. SNOWFALL HAS EITHER ENDED OR DECREASED SIGNIFICANTLY ACROSS THE AREA. THE THREAT FOR HEAVY SNOW NO LONGER EXISTS. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this winter storm warning went out at Nov 30, 8:53 PM PST, 6 hours 5 minutes earlier.
Area forecast discussion, Nov 30, 8:53 PM PST, 6 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 853 PM PST WED NOV 30 2005 .SYNOPSIS...A STRONG UPPER LOW WILL MOVE INTO THE PACIFIC NORTHWEST THURSDAY AND FRIDAY BRINGING PLENTY OF MOISTURE TO AREAS OF CENTRAL CALIFORNIA. PORTIONS OF THE CENTRAL AND SOUTHERN SIERRA WILL LIKELY SEE THEIR FIRST SIGNIFICANT SNOWFALL OF THE SEASON BY FRIDAY MORNING. && .UPDATE...NO CHANGES AT THIS TIME. WILL LET WINTER STORM WATCH FOR THE SIERRAS RIDE FOR NOW...AND MAKE THE FINAL DECISION ON WHETHER TO GO WITH A WARNING OR ADVISORY OR NOTHING AT 3 AM. CONCERN IS STILL HOW MUCH SPILLOVER WILL BE SEEN IN A PREDOMINANTLY WESTERLY FLOW. WOULD BE A MUCH EASIER CALL IF WE WERE ON THE WEST SIDE OF THE CREST. && .PREV DISCUSSION... 315 PM PST WED NOV 30 2005 .SHORT TERM...LARGE SWATH OF MOISTURE CLEARLY SHOWN ON WV LOOP OFF THE NORTHERN CALIFORNIA COAST WILL CONTINUE TO PUSH INLAND AND SPREAD MOISTURE FROM THE NORTH DOWN TO THE CENTRAL SIERRA BY LATE TONIGHT. IMPACT FOR OUR CWA WILL NOT BE FELT UNTIL TOMORROW WHEN THE EASTERN SIERRA SLOPE IN INYO COUNTY WILL START TO PICK UP SOME SNOW. VAST MAJORITY OF RAINFALL AND SNOWFALL WILL OCCUR ON THE WESTERN SIDE AND THUS OUT OF THE VEGAS CWA. FOR THE MOUNTAINS IN WESTERN INYO COUNTY A WINTER STORM WATCH IS STILL IN EFFECT AS SPILLOVER FROM THE SYSTEM IS EXPECTED TO PRODUCE SNOW ABOVE 7500 FEET. HOW MUCH IS OBVIOUSLY THE MAIN QUESTION. QPF TOTALS ARE VERY HIGH BUT THE DOWNSLOPE EFFECT WILL LIKELY CAUSE A VERY SHARP DROP OFF IN SNOWFALL TOTALS AS THE ELEVATION DECREASES. PROGGED NAM CROSS SECTION INDICATES LIMITED SPILLOVER WITH LARGE AMOUNTS OF SUBSIDENCE ON THE EASTERN SLOPES. FOR NOW...WILL CONTINUE THE WATCH BUT NEXT CREW WILL NEED TO WATCH CLOSELY TO SEE IF IT NEEDS TO BE CHANGED. DID END UP GOING WITH HIGHER SNOW AMOUNTS FOR AREAS NEAR THE CREST..SPECIFICALLY ABOVE 11000 FEET AND LESSER AMOUNTS BETWEEN 7500 AND 11000. FOR ALL OTHER AREAS...THE MOISTURE WILL CONTINUE TO SLIDE SOUTH AND EAST AND SPREAD THROUGH THE ENTIRE CWA. MOST OF THE PRECIPITATION WILL BE WRUNG OUT BY THE SIERRA AND WHAT REMAINS WILL BRINGS MOSTLY CLOUDY CONDITIONS BUT ONLY LIMITED SHOWER ACTIVITY. BEST SHOT OF PRECIPITATION WILL BE ON FRIDAY WITH MOUNTAIN AREAS GETTING THE HIGHEST ODDS. .LONG TERM...MEDIUM RANGE MODELS IN GOOD AGREEMENT THROUGH THE EXTENDED. SHORTWAVE SYSTEM THAT WILL IMPACT THE SHORT TERM PERIOD OF THE FORECAST WILL MOVE EAST ON SATURDAY WITH JUST A FEW LINGERING SHOWERS POSSIBLE IN THE MORNING OVER NORTHERN MOHAVE COUNTY. EURO AND GFS BOTH BUILD AN AMPLIFIED RIDGE OFF THE WEST COAST BEHIND THE SYSTEM...LEAVING US UNDER NORTHWEST FLOW THROUGH THE MIDDLE OF NEXT WEEK. SOME OF THE 06Z GFS ENSEMBLE MEMBERS AND THE OPERATIONAL 18Z RUN BROUGHT SHORTWAVE ENERGY DOWN THE FRONTSIDE OF THE RIDGE AND ACROSS NEVADA AND CALIFORNIA ON TUESDAY. EURO IS NOW BUYING INTO THIS IDEA AS WELL...BUT BY 12Z WED...STILL HAS THE SYSTEM OVER THE PACNW. WILL KEEP FORECAST DRY AND KEEP AN EYE ON MODEL DEVELOPMENTS. SHOULD NOT BE A BIG DEAL ANYHOW. ONLY THING OF CONCERN IN THE EXTENDED WILL BE AN INCREASE IN WINDS DOWN THE RIVER OVER THE WEEKEND...AFTER THE FRONT COMES THROUGH AND AS A SURFACE HIGH BUILDS OVER THE GREAT BASIN. KEPT WINDS JUST BELOW BREEZY CATEGORY SINCE GRADIENT DOES NOT LOOK TOO TIGHT...BUT WILL WATCH FOR BOATING CONCERNS. TEMPERATURES WILL COOL UNDER CONTINUED CAA AND SUBSIDENCE ON SATURDAY...BUT SLOWLY REBOUND BACK TO NEAR NORMAL BY THE MIDDLE OF NEXT WEEK. .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...WINTER STORM WATCH ABOVE 7500 FEET ZONE 26 THURSDAY AFTERNOON THROUGH FRIDAY MORNING. && MORGAN/BELL/DAVIS HTTP://WEATHER.GOV/LASVEGAS
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 1, 11:33 AM PST | High Wind Warning | VEF | 29 days |
Nearby
Winter Storm Warnings in California, 2005Every winter storm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.